Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking treatment for arthritis. Getting severe pain all over body. Any advice?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 11 Questions
Our elder son XXXXXXX, DOB 01/09/2002 born in India, recently diagnosed by Arthritis and undergoing treatment by Dr. XXXXXXX Munro of Royal Children Hospital, Melbourne , Australia for the last couple of months. He is still in pain all the time all over his body which migrates from one part to other, sometimes itchy eyes as well. The graph of the pain is going high day by day. He goes for swimming once or twice in a week.
Dr. please advice us....
Posted Sat, 9 Mar 2013 in Lupus
Answered by Dr. Parshant Aggarwal 13 hours later
Thanks for your query. From the details you have given, I would agree with the diagnosis your doctor has made and with the line of treatment. Methotrexate acts as a disease-modifying drug (medicine that works on the basic disease process & controls the disease activity) and is a very good medicine. However, it is a slow acting drug and takes time for showing results.

I can understand your anxiety. Disease in a child can be quite disturbing for the entire family. However if you maintain a positive outlook it will not only help you but also in supporting your son to cope with arthritis.
Try to be patient and I am sure your son will start showing improvement.

As regards itchy eyes, consult an ophthalmologist because sometimes, juvenile idiopathic arthritis can be associated with uveitis (inflammation of eyes).

Regards Dr Parshant
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor